MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Inflammation (1932)
Date of Event 04/23/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used during an endoscopic ultrasound fine needle biopsy procedure performed in the pancreas on (b)(6) 2019.It was reported that the physician performed three passes in the pancreatic head with the needle and was able to obtain adequate sample.The biopsy procedure was completed using this acquire needle.There was no alleged deficiency of the acquire needle reported.Post procedure, the patient experienced pain and remained in the hospital overnight for observation.The next day, on (b)(6) 2019 the patient was diagnosed with pancreatitis.The physician reported that the pancreatitis was likely a result of the biopsy that was performed.The physician also stated that the patient had a history of chronic pancreatitis.The pancreatitis reportedly got worse and the patient was then placed on a ventilator.The patient then developed renal failure and expired on (b)(6) 2019.The physician confirmed that autopsy results will not be made available to boston scientific corporation.The patient reportedly expired on (b)(6) 2019 due to multiple organ failure.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8700092
Report Number3005099803-2019-02870
Device Sequence Number16602173
Product Code ODG
UDI-Device Identifier08714729931782
UDI-Public08714729931782
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00555540
Device Catalogue Number5554
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR